Format

Send to

Choose Destination
See comment in PubMed Commons below
Ir J Med Sci. 2003 Jul-Sep;172(3):143-4.

Botulism as a cause of respiratory failure in injecting drug users.

Author information

1
Department of Microbiology, St Vincent's University Hospital, Dublin, Ireland.

Abstract

BACKGROUND:

Wound botulism occurs as a consequence of inoculation of Clostridium botulinum spores into a wound.

AIM:

To describe such a case of wound botulism.

RESULTS:

A 23-year-old drug-injecting user presented with bulbar symptoms and progressive signs over a three-day period. The diagnosis of botulism was suspected and was treated with large doses of penicillin and botulinum antitoxin. The diagnosis was confirmed by the presence of serum botulinum toxin A.

CONCLUSION:

Physicians should be aware of the association of botulism in injecting drug users, particularly in Ireland.

PMID:
14700120
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center